Alert archive / New York / Special Weather Statements in 2018

Special Weather Statement, NWS New York, NY

April 4, 20185 counties in New York; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this special weather statement at Apr 4, 2018, 1:21 PM EDT for 5 counties in New York; Essex County, Hudson County, Union County, New Jersey. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2018, 1:21 PM EDT (17:21 UTC)
Expired
Apr 4, 2018, 2:00 PM EDT
In force
39 min
Issued by
NWS New York, NY

Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Queens County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 82 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

688 
WWUS81 KOKX 041721
SPSOKX

Special Weather Statement
National Weather Service New York NY
121 PM EDT WED APR 4 2018

NJZ004-006-104>108-NYZ071>075-176-178-041800-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Bergen-Eastern Passaic-Kings (Brooklyn)-Northern
Queens-Southern Queens-Bronx-Southern Westchester-New York
(Manhattan)-Richmond (Staten Is.)-
121 PM EDT WED APR 4 2018

...A LINE OF SHOWERS WILL AFFECT HUDSON...UNION...SOUTHEASTERN
BERGEN...ESSEX...SOUTHERN WESTCHESTER...QUEENS...RICHMOND...BRONX...
KINGS AND NEW YORK (MANHATTAN) COUNTIES...

At 118 PM EDT, radar indicated showers associated with a cold front 
were located along a line quickly approaching from the west.

Winds in excess of 40 mph are possible with these showers. Higher 
gusts will develop behind the front through the afternoon.

LAT...LON 4050 7427 4056 7421 4060 7422 4060 7446
      4066 7440 4067 7446 4074 7437 4081 7434
      4101 7379 4083 7378 4083 7380 4081 7378
      4058 7377 4054 7394 4057 7394 4056 7401
      4060 7404 4052 7413 4050 7422
TIME...MOT...LOC 1718Z 251DEG 35KT 4069 7450 4055 7449 4041 7449 4030
7451 4017 7454

$$

DW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Apr 4, 12:52 PM EDT, 29 minutes earlier.

Area forecast discussion, Apr 4, 12:52 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service New York NY
1252 PM EDT Wed Apr 4 2018

.SYNOPSIS...
A warm front will lift north by early afternoon, followed by a
strong cold frontal passage. High pressure will return behind
the front Thursday. A warm frontal passage will occur Thursday
night into Friday. Offshore low pressure may impact the area
over the weekend, with another low possible for the beginning of
next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Cold front merging with surface trough just west of the Lower
Hudson Valley and NE NJ. Front will clear these areas within
the next hour with west winds ramping up a bit more slowly than
earlier forecast, but somewhere in the 18Z to 19Z timeframe
from NYC and points west, and 19Z to 21Z to the east.

A high wind warning is in effect for the Lower Hudson Valley,
interior SW CT, and interior NE NJ with a wind advisory
elsewhere. Model soundings show efficient momentum transfer
behind the cold front this afternoon, especially over the higher
elevations along with a enhanced downslope flow. There is the
potential for 50 kt of higher gusts in the warning area. A few
50 kt gusts in the advisory are possible as well.

Warm front has been stubborn to move north today as is
typically the case in the early spring. This has resulted in
areas of fog with many locations a mile or less and even a 1/4
mile or less at the coast. Warm front is pushing across the
area ahead of the approaching cold front and visibilities will
come up the next hour or two, with the possible exception of
areas right along the immediate coast, especially across eastern
LI and southeast CT.

Strong frontal forcing and marginal instability will result in
a band of showers along and just ahead of the cold front. The
front moves through from west to east during the early and mid
afternoon hours.

Temperatures today will be above normal with highs in the low
60s, actually warmest immediately behind the cold front due to
mixing out of the marine layer.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Drier and much cooler conditions return tonight as high pressure
builds behind the front with lows tonight dropping near or below
freezing. Dry conditions continue into Thursday with highs in
the low to mid 40s which is below normal for this time of year.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
There are several systems to watch in the long term, with the
potential for accumulating snow apparently not yet done for the
season.

The first sys in Thu ngt and Fri. This is a warm front with the
parent low tracking roughly along I-90 across NY state and Mass. The
model clustering on the low is good, so at this point that is the
track used for the fcst. Under this scenario, the initial surge of
waa should produce at least a quick burst of snow before the
transition to rain during the day on Fri. The snow could coincide
however with the mrng commute. If the sys were to track further s
than currently modeled, keeping the warm sector s of the area, a
solid advy lvl snow would be possible. With the current track
however, the fcst is for a coating or less s coasts, to up to 2
inches nrn tier. Because of the warm sector intrusion late in the
day, it all melts in the late aftn.

As Canadian high pres builds over the plains, a cold front will
quickly follow Fri ngt. The frontal sys sets up offshore, allowing
the colder airmass to build in and low pres to spin up along it.
Decent mid lvl moisture transport e of the front, with weak moisture
transport on the back side. The area of mid lvl frogen will be the
problem spot with this sys. Right now the model consensus puts it
around the cwa Sat and Sat ngt. This will be capable of producing
some additional snow across the area. Close to the coast it may be
difficult to accumulate or even stay all snow with the warmer bl.
The prime setup for snow will be if the mid lvl frogen lines up
across the interior. Fcst used temps that were closer to the raw
model blend based on an increasing expectation that it will be
cloudy with pcpn over the area.

An upr lvl trof is progged to come thru on Sun, this could produce
some shwrs of rain and/or snow. Only slgt chcs were included attm
with very little moisture to work with...pw/s aob 2 tenths per the
GFS.

Another low, this time perhaps more organized, possible for around
Tue. Both the GFS and ECMWF have it in varying forms. This far out,
chc pops were included in the fcst. Although the deterministic progs
indicate mainly a rainfall event...and possibly wind...there will be
enough cold air around to produce a snow threat should the track and
timing align favorably.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
A warm front in the vicinity lifts just ahead of an approaching
cold front later this morning. The cold front sweeps through
the terminals around 17Z west, and 21Z east. Isolated
thunderstorms will be possible ahead of the cold front,
especially from the NYC terminals and west. Too low coverage for
inclusion in the forecast with best chance to the south.

LIFR initially. Improvement has been slower than expected.
Timing to MVFR and VFR depends on the movement of the warm
front, with some lingering uncertainty.

Light E to SE winds become SE to S with the approach and
passage of a warm front early this morning. LLWS is expected
this morning. Strong and gusty west winds develop behind the
cold front in the afternoon with gusts as high as 45 KT
possible. Skies clear.

These W/NW winds remain gusty through the night, but do diminish
some as the night progresses.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Timing of ceiling and visibility improvement
this morning could be off an hour or two. Strong gusty winds
this afternoon with an abrupt wind shift.

The afternoon KJFK haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KLGA TAF Comments: Timing of ceiling and visibility improvement
this morning could be off an hour or two. Strong gusty winds
this afternoon with an abrupt wind shift.

The afternoon KLGA haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KEWR TAF Comments: Timing of ceiling and visibility improvement
this morning could be off an hour or two. Strong gusty winds
this afternoon with an abrupt wind shift.

The afternoon KEWR haze potential forecast is GREEN...which implies
slant range visibility 7SM or greater outside of cloud.

KTEB TAF Comments: Timing of ceiling and visibility improvement
this morning could be off an hour or two. Strong gusty winds
this afternoon with an abrupt wind shift.

KHPN TAF Comments: Timing of ceiling and visibility improvement
this morning could be off an hour or two. Strong gusty winds
this afternoon with an abrupt wind shift.

KISP TAF Comments: Timing of ceiling and visibility improvement
this morning could be off an hour or two. Strong gusty winds
this afternoon with an abrupt wind shift.

.OUTLOOK FOR 12Z THURSDAY THROUGH SUNDAY...
.Thursday...VFR. W-NW winds G25 KT.
.Friday...MVFR or lower possible in an early wintry mix to
rain. S to SW winds G25-30KT possible.
.Saturday...MVFR to IFR conditions possible with a chance of
rain and/or snow.
.Sunday...VFR with NW winds.

&&

.MARINE...
Marine dense fog advisory continues across the area waters
through noon. Winds increase and seas build this morning as a
warm front pushes north of the area. Gale force winds forecast
to develop across all area waters from west to east this
afternoon as a cold front moves through the waters. Gales will
likely continue through tonight.

Gale force winds should subside by Thursday morning with SCA
conditions prevailing across on all waters.

Winds and seas will build Thu ngt, with solid sca cond on Fri. Mrgnl
gales on the ocean. Seas will remain abv sca lvls Fri ngt, but winds
everywhere will diminish significantly. Low pres over the Atlc may
keep seas near sca lvls on the ocean over the weekend. A storm sys
is possible for the beginning of next week that could produce gales
depending on the exact track and intensity.

&&

.HYDROLOGY...
No hydrologic impacts are anticipated today through Tuesday.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until midnight EDT tonight for CTZ007-008-
     010>012.
     High Wind Warning until midnight EDT tonight for CTZ005.
     Wind Advisory until midnight EDT tonight for CTZ009.
     High Wind Warning until midnight EDT tonight for CTZ006.
NY...Wind Advisory until midnight EDT tonight for NYZ078>081.
     High Wind Warning until midnight EDT tonight for NYZ067>070.
     Wind Advisory until midnight EDT tonight for NYZ071>075-
     176>179.
NJ...High Wind Warning until midnight EDT tonight for NJZ002-004-
     103.
     Wind Advisory until midnight EDT tonight for NJZ006-104>108.
MARINE...Dense Fog Advisory until 3 PM EDT this afternoon for ANZ330-
     340-345-350-353.
     Gale Warning until 6 AM EDT Thursday for ANZ330-335-338-340-
     345.
     Dense Fog Advisory until 2 PM EDT this afternoon for ANZ335-
     338-355.
     Gale Warning until 6 AM EDT Thursday for ANZ350-353-355.

&&

SYNOPSIS...JMC/Fig
NEAR TERM...JMC/Fig/DW
SHORT TERM...Fig
LONG TERM...JMC
AVIATION...IRD
MARINE...JMC/Fig/DW
HYDROLOGY...JMC/Fig
EQUIPMENT...//
Hazardous weather outlook, Apr 4, 12:09 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service New York NY
1209 PM EDT Wed Apr 4 2018

CTZ005-NJZ002-004-103-NYZ067>070-051615-
Northern Fairfield-Western Passaic-Eastern Passaic-Western Bergen-
Orange-Putnam-Rockland-Northern Westchester-
1209 PM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009-NJZ006-104>108-NYZ071>075-176>179-051615-
Southern Fairfield-Hudson-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
1209 PM EDT Wed Apr 4 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-008-010>012-NYZ078>081-051615-
Northern Middlesex-Northern New London-Southern New Haven-
Southern Middlesex-Southern New London-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
1209 PM EDT Wed Apr 4 2018

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006-051615-
Northern New Haven-
1209 PM EDT Wed Apr 4 2018

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for southern Connecticut.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-340-345-051615-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
1209 PM EDT Wed Apr 4 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-051615-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
1209 PM EDT Wed Apr 4 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ355-051615-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1209 PM EDT Wed Apr 4 2018

...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-051615-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
1209 PM EDT Wed Apr 4 2018

...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...DENSE FOG ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Apr 4, 8:19 AM EDT, 5 hours 2 minutes before
Special Weather Statement
National Weather Service New York NY
819 AM EDT Wed Apr 4 2018

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
041430-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
819 AM EDT Wed Apr 4 2018

Areas of fog will persist this morning, especially along the
immediate coast. Visibilities will generally be less than a mile
and locally a quarter mile or less.

Conditions will begin to improve as winds pick up and
temperatures warm rapidly. For coastal locations, areas of fog
will likely persist into this afternoon until a cold front
passes.

If driving, exercise extra caution as there will be sudden
reductions in visibility, and use low beam headlights.
Special weather statement, Apr 4, 10:58 AM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service New York NY
1058 AM EDT Wed Apr 4 2018

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
041600-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwestern Suffolk-Northeastern Suffolk-
Southwestern Suffolk-Southeastern Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
1058 AM EDT Wed Apr 4 2018

Areas of fog continue to persist across the area, especially
along the immediate coast. Visibilities will generally be less
than a mile and locally a quarter mile or less.

Conditions will begin to improve as winds pick up and
temperatures warm. For coastal locations, areas of fog will
likely persist into this afternoon until a cold front passes.

If driving, exercise extra caution as there will be sudden
reductions in visibility, and use low beam headlights.
Special weather statement, Apr 4, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
121 PM EDT WED APR 4 2018

NJZ004-006-104>108-NYZ071>075-176-178-041800-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Bergen-Eastern Passaic-Kings (Brooklyn)-Northern
Queens-Southern Queens-Bronx-Southern Westchester-New York
(Manhattan)-Richmond (Staten Is.)-
121 PM EDT WED APR 4 2018

...A LINE OF SHOWERS WILL AFFECT HUDSON...UNION...SOUTHEASTERN
BERGEN...ESSEX...SOUTHERN WESTCHESTER...QUEENS...RICHMOND...BRONX...
KINGS AND NEW YORK (MANHATTAN) COUNTIES...

At 118 PM EDT, radar indicated showers associated with a cold front
were located along a line quickly approaching from the west.

Winds in excess of 40 mph are possible with these showers. Higher
gusts will develop behind the front through the afternoon.

LAT...LON 4050 7427 4056 7421 4060 7422 4060 7446
      4066 7440 4067 7446 4074 7437 4081 7434
      4101 7379 4083 7378 4083 7380 4081 7378
      4058 7377 4054 7394 4057 7394 4056 7401
      4060 7404 4052 7413 4050 7422
TIME...MOT...LOC 1718Z 251DEG 35KT 4069 7450 4055 7449 4041 7449 4030
7451 4017 7454

DW

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:49 PM EDTMarine Dense Fog AdvisoryOKX14 hr
Apr 4, 10:50 AM EDTHigh Wind WarningOKXOrange, Putnam, Rockland, Westchester11 hr
Apr 4, 12:07 PM EDTMarine Dense Fog AdvisoryOKX3 hr
Apr 4, 1:39 PM EDTSpecial Weather StatementOKXKings, Nassau, Queens51 min

Nearby

Special Weather Statements in New York, 2018Special Weather Statements in New Jersey, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.